MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age or date of birth, weight and ethnicity: information unknown/not provided.If implanted; give date: n/a (not applicable).The intraocular lens was inserted and removed during the same procedure.If explanted; give date: n/a (not applicable).The intraocular lens was inserted and removed during the same procedure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a tecnis intraocular lens (iol) haptic was bent/broken while inserting into the patient's right (od) eye.The lens was removed and the patient has recovered.The outcome did not significantly interfere with activities of daily life.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer: yes.Section d9: date returned to manufacturer: sep 27, 2021.Section h3: device evaluated by manufacturer? yes.Device evaluation: visual inspection under magnification revealed that the lens was received cut and viscoelastic residue on the optic body and haptics, which is consistent with a lens that was handled during removal and replacement.A detached haptic and a damaged haptic (bent) were also observed.The complaint issue was confirmed; however, based on the return condition of the lens it cannot be confirmed to be related to manufacturing, and therefore, no product deficiency could be identified.Manufacturing records review: the manufacturing records review was performed, and no nonconformity report was found as part of this manufacturing records review.The product was manufactured and released according to specifications.A search in complaint system revealed that no other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12449384
Report Number2020664-2021-07310
Device Sequence Number11661151
Product Code HQL
UDI-Device Identifier05050474528895
UDI-Public(01)05050474528895(17)220608
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2022
Device Model NumberZA9003
Device Catalogue NumberZA90030140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1